Skip to Main content Skip to Navigation
Journal articles

Weighted multiple ergodic averages and correlation sequences

Abstract : We study mean convergence results for weighted multiple ergodic averages defined by commuting transformations with iterates given by integer polynomials in several variables. Roughly speaking, we prove that a bounded sequence is a good universal weight for mean convergence of such averages if and only if the averages of this sequence times any nilsequence converge. Key role in the proof play two decomposition results of independent interest. The first states that every bounded sequence in several variables satisfying some regularity conditions is a sum of a nilsequence and a sequence that has small uniformity norm (this generalizes a result of the second author and B. Kra); and the second states that every multiple correlation sequence in several variables is a sum of a nilsequence and a sequence that is small in uniform density (this generalizes a result of the first author). Furthermore, we use the previous results in order to establish mean convergence and recurrence results for a variety of sequences of dynamical and arithmetic origin and give some combinatorial implications.
Complete list of metadata
Contributor : Bernard Host Connect in order to contact the contributor
Submitted on : Wednesday, February 3, 2016 - 8:05:05 PM
Last modification on : Saturday, January 15, 2022 - 4:10:38 AM

Links full text



Nikos Frantzikinakis, Bernard Host. Weighted multiple ergodic averages and correlation sequences. Ergodic Theory and Dynamical Systems, Cambridge University Press (CUP), 2018, 38 (1), pp.81-142. ⟨10.1017/etds.2016.19⟩. ⟨hal-01267080⟩



Record views